Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 188, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 24, 2012, 10:49 AM EDT for Union County, Wayne County, Indiana; 4 counties in Ohio. It was in force for 26 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 10:49 AM EDT (14:49 UTC)
- Expired
- Jul 24, 2012, 11:15 AM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Union County, IN, Wayne County, IN, Darke County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 95 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 10:52 AM EDT | TSTM WND DMG | 1 E Greenville, OH | TREE DOWN ALONG ROUTE 36 EAST OF GREENVILLE |
| Jul 24, 10:53 AM EDT | TSTM WND DMG | Greenville, OH | TREES DOWN. |
| Jul 24, 11:03 AM EDT | TSTM WND DMG | 2 Nne Richmond, IN | TREE DOWN ON SR 227 AT WEISS ROAD |
| Jul 24, 11:10 AM EDT | TSTM WND DMG | Richmond, IN | NUMEROUS TREES DOWN BETWEEN AND INCLUDING ECONOMY AND RICHMOND...INCLUDING A LARGE TREE DOWN ON A HOUSE IN RICHMOND. |
| Jul 24, 11:10 AM EDT | TSTM WND GST 49 | Kday Dayton Cox Apt, OH | |
| Jul 24, 11:12 AM EDT | TSTM WND DMG | Eaton, OH | SEVERAL TREES DOWN |
| Jul 24, 11:15 AM EDT | TSTM WND GST 52 | Krid Richmond Apt, IN | |
| Jul 24, 11:18 AM EDT | HAIL 0.75 | Eaton, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 10:35 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1858 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
101
WUUS51 KILN 241449
SVRILN
INC161-177-OHC037-109-113-135-241515-
/O.NEW.KILN.SV.W.0188.120724T1449Z-120724T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1049 AM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN UNION COUNTY IN EAST CENTRAL INDIANA...
WAYNE COUNTY IN EAST CENTRAL INDIANA...
SOUTHERN DARKE COUNTY IN WEST CENTRAL OHIO...
WESTERN MIAMI COUNTY IN WEST CENTRAL OHIO...
NORTHERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
NORTHERN PREBLE COUNTY IN WEST CENTRAL OHIO...
* UNTIL 1115 AM EDT.
* AT 1046 AM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PIKEVILLE TO BETHEL TO WEST OF
WILLIAMSBURG...MOVING SOUTHEAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREENVILLE...
FOUNTAIN CITY...
BRADFORD...
NEW MADISON...
COVINGTON...
ARCANUM...
CENTERVILLE...
PLEASANT HILL...
IN ADDITION...WEBSTER...HOLLANSBURG...BETHEL...WILLIAMSBURG...
HORATIO...GETTYSBURG...BLOOMER AND JACKSONBURG ARE NEAR THE PATH OF
THESE SEVERE THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 136 AND 156 IN INDIANA AND BETWEEN MILE
MARKERS 0 AND 36 IN OHIO...
I-75 BETWEEN MILE MARKERS 60 AND 74 IN OHIO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EDT
TUESDAY AFTERNOON FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY
AND SOUTHWESTERN OHIO.
&&
LAT...LON 4001 8488 4001 8482 4004 8482 4023 8444
4020 8443 4020 8440 3990 8407 3975 8438
3962 8491 3988 8522
TIME...MOT...LOC 1448Z 308DEG 61KT 4020 8451 4004 8482
3998 8514
$$
BINAU1 follow-up statement
473
WWUS51 KILN 241505
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1105 AM EDT TUE JUL 24 2012
INC161-177-OHC037-109-113-135-241515-
/O.CON.KILN.SV.W.0188.000000T0000Z-120724T1515Z/
UNION IN-WAYNE IN-DARKE OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-
1105 AM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT
FOR WAYNE AND NORTHERN UNION COUNTIES IN EAST CENTRAL INDIANA...AND
NORTHERN PREBLE...NORTHERN MONTGOMERY...SOUTHWESTERN MIAMI AND
SOUTHERN DARKE COUNTIES IN WEST CENTRAL OHIO...
AT 1103 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TIPP CITY TO EAST
GERMANTOWN...MOVING SOUTHEAST AT 60 MPH.
TREES HAVE BEEN REPORTED DOWN ACROSS DARKE COUNTY...NEAR GREENVILLE
AND ANSONIA WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ENGLEWOOD...VANDALIA...EATON...TROTWOOD...WEST ALEXANDRIA AND
LIBERTY.
IN ADDITION...NEW HOPE...PHONETON...BROOKVILLE...RICHMOND MUNICIPAL
AIRPORT...OKLAHOMA...BRANDT...ABINGTON AND PHILOMATH ARE NEAR THE
PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 136 AND 156 IN INDIANA AND BETWEEN MILE
MARKERS 0 AND 36 IN OHIO...
I-75 BETWEEN MILE MARKERS 60 AND 73 IN OHIO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4001 8488 4001 8482 4004 8482 4005 8458
4014 8435 3990 8407 3975 8438 3962 8491
3988 8522
TIME...MOT...LOC 1505Z 326DEG 54KT 3993 8418 3983 8466
3977 8506
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 10:39 AM EDT, 10 minutes earlier.
Area forecast discussion, Jul 24, 10:39 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1039 AM EDT TUE JUL 24 2012 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTH ACROSS OUR AREA TODAY...HELPING TO ENHANCE CHANCES FOR SHOWERS AND THUNDERSTORMS. THE FRONT WILL THEN LIFT BACK NORTH ACROSS THE REGION AS A WARM FRONT WEDNESDAY. A WEAK LOW PRESSURE SYSTEM WILL DRAG A COLD FRONT BACK ACROSS THE OHIO VALLEY THURSDAY NIGHT. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FORECAST CHANGES THIS MORNING INVOLVE RAISING POPS AND THREAT FOR SEVERE WEATHER. A COLD FRONT WILL CONTINUE TO SAG SOUTHWARD INTO THE REGION FROM THE NORTH TODAY. MAIN DILEMMA WILL BE CURRENT MCS CLUSTER PUSHING SE INTO THE NW CWFA PER RADAR MOSAIC. CLUSTER COULD PRODUCE SOME SVR THUNDERSTORMS AS IT PUSHES SE. MAIN THREAT WILL BE DAMAGING WINDS. SPC HAS DECIDED TO GO WITH A SMALL SEVERE THUNDERSTORM WATCH FOR PARTS OF THE AREA IN ADVANCE OF THIS CLUSTER UNTIL 19Z WITH HIGH PWATS NEAR AND IN EXCESS OF 2 INCHES...HEAVY RAIN WILL ALSO OCCUR...BUT WITH MODERATE SHEAR IN THE MID LEVELS...AND STORM MOTIONS IN THE 30 TO 40 MPH...FLOODING SHOULD BE LIMITED. PCPN SHOULD EXIT THE SE CWFA BETWEEN 18Z AND 20Z AND THEN FOCUS WILL SHIFT TO OUR SW FOR POSSIBLE THUNDERSTORM REDEVELOPMENT ALONG THE FRONT WHERE INSTABILITY IS FORECAST TO BE THE GREATEST. AS FOR TEMPERATURES...IT WILL BE VARY TRICKY GIVEN CURRENT CLOUD COVER AND EXPECTED RAINFALL ACRS MUCH OF THE REGION THROUGH EARLY AFTN. HAVE PRETTY MUCH LEFT HIGHS AS IS...RANGING FROM THE UPPER 80S TO LOWER 90S...BUT THIS WILL HAVE TO BE WATCH AS THE DAY GOES ON. SO...DESPITE HEAT INDICES REACHING NEAR 100 DEGREES IN THE SOUTHWEST...WILL CONTINUE TO HOLD OFF ON HEAT HEADLINES THERE GIVEN THE HIGH VARIABILITY OF CLOUDS AND TEMPERATURES. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... THE COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD LATE THIS EVENING...FINALLY STALLING ACROSS THE EXTREME SOUTHERN ZONES LATE TONIGHT. WITH THE LOSS OF DAYTIME HEATING...HAVE FORECAST A LULL IN ANY PRECIPITATION TO START OFF TONIGHT. ADDITIONAL ELEVATED SHOWERS WITH A POSSIBLE THUNDERSTORM COULD FIRE OFF AGAIN LATE TONIGHT ALONG THE FRONTAL BOUNDARY. THIS ACTIVITY COULD LINGER INTO THE DAY WEDNESDAY AS THE FRONT BEGINS TO LIFT NORTHEASTWARD ACROSS THE OHIO VALLEY AS A WARM FRONT. TEMPERATURES WILL ONCE AGAIN BE PROBLEMATIC FOR WEDNESDAY AS THE NAM SUGGESTS A WARM POOL OF 25C AT 850 HPA NOSING INTO OUR AREA LATE IN THE AFTERNOON. IF WE CAN CLEAR OUT IN THE WAKE OF THE WARM FRONT...IT IS LIKELY THAT THE CURRENT FORECAST TEMPERATURES WILL HAVE TO BE ADJUSTED UPWARD. EITHER WAY...WE WILL LIKELY SEE FURTHER HEAT HEADLINES FOR THE AREA. WEDNESDAY NIGHT APPEARS WELL CAPPED AND HAVE KEPT ANY POPS OUT FOR THAT PERIOD. A SHORTWAVE PASSING BY TO OUR NORTH WILL DRAG A COLD FRONT SOUTHEASTWARD TOWARD OUR AREA THURSDAY NIGHT. CONVECTION WILL DEVELOP OUT AHEAD OF THIS FRONT AND LOOKS TO ARRIVE IN OUR FORECAST AREA LATE THURSDAY INTO EARLY FRIDAY. MODELS STILL HAVE SLIGHTLY VARYING TIMING FOR THIS CONVECTION. SO HAVE OPTED WITH A BLEND OF THE FASTER NAM...AND SLOWER ECMWF. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE S/W DOESNT SWING THRU UNTIL FRIDAY...SO THIS SHOULD STALL THE MOVEMENT OF THE FRONT EWD AND SHOULD KICKOFF ADDITION CONVECTION ON FRIDAY. WENT WITH THE HIGHER POPS IN THE E ON FRIDAY. WEAK HIGH PRESSURE BUILDS IN FOR SATURDAY INTO SUNDAY. LOOKS LIKE A WRMFNT MIGHT BE PUSHED OUT OF THE PLAINS INTO THE REGION FOR MONDAY...BRINGING ANOTHER CHANCE OF PCPN. FOR TEMPERATURES...LOOKS LIKE THURSDAY WITH BE THE HOTTEST DAY WITH THE REGION WARM SECTORED. USED A BLEND OF ECMWF/HPC GUIDANCE...WHICH PUTS HIGHS ON THU IN THE LOWER TO MID 90S. TEMPERATURES FALL BACK INTO THE UPPER 80S FRIDAY DUE TO THE CLOUD COVER AND CONVECTION. THE WEEKEND TEMPERATURES LOOK TO STAY IN THE MID TO UPPER 80S. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS HAVE FILLED IN ACROSS NORTHERN INDIANA THIS MORNING...NOW PUSHING INTO PARTS OF WESTERN OHIO. THE LATEST HI-RES MODELS ARE ALL OVER THE PLACE ON EXACTLY HOW TO HANDLE THIS...RANGING FROM QUICKLY WEAKENING PCPN BY MID MORNING...TO HANGING ON TO PCPN WELL INTO THIS AFTERNOON. JUST BASED ON RADAR TRENDS...THINK PCPN SHOULD HANG ON AT LEAST FOR THE FIRST FEW HOURS OF THE TAFS SO WILL PLAY THEM ACCORDINGLY. AFTER THAT...WILL BANK ON A BIT OF A LATE MORNING LULL IN THE PCPN AND CUT THINGS OFF...ALTHOUGH CONFIDENCE IS NOT TERRIBLY HIGH WITH THAT. MEANWHILE...A COLD FRONT IS SAGGING DOWN INTO THE AREA THROUGH THIS AFTERNOON AND THERE IS QUITE A BIT OF UNCERTAINTY AS TO HOW REMNANTS OF ONGOING PCPN WILL INTERACT WITH THIS FRONT. IF CURRENT CLOUDS AND PCPN ARE ABLE DISSIPATE...WE MAY BE ABLE TO DESTABILIZE ENOUGH THROUGH THIS AFTERNOON TO GET SOME REDEVELOPMENT ALONG/AHEAD OF THE FRONT. WOULD THINK THE BEST CHANCE FOR THIS WOULD BE ACROSS OUR SOUTHWEST AND WILL COVER THAT THREAT WITH JUST A VCTS DUE TO THE UNCERTAINTY. IT LOOKS LIKE THE FRONT WILL BEGIN TO LIFT BACK TO THE NORTH OVERNIGHT TONIGHT AND AS WE START TO GET SOME INCREASING LOW LEVEL JET DYNAMICS...THINK WE COULD ALSO SEE SOME SHOWER OR THUNDERSTORM DEVELOPMENT LATE TONIGHT. OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY AND THEN AGAIN THURSDAY AFTERNOON INTO FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN/LATTO NEAR TERM...HICKMAN/LATTO SHORT TERM...LATTO LONG TERM...SITES AVIATION...JGL
Hazardous weather outlook, Jul 24, 5:06 AM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 506 AM EDT TUE JUL 24 2012 INZ050-KYZ100-OHZ026-034-035-042>046-051>056-060>065-071>074-080>082- 088-250915- WAYNE-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS- HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- 506 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...NORTHEAST KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ058-059-066-073>075-080-KYZ089>099-OHZ070-077>079-250915- FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-BUTLER-HAMILTON-CLERMONT-BROWN- 506 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREAT. IF THESE STORMS DEVELOP LATER IN THE DAY...THEN TEMPERATURES MAY CLIMB INTO THE MIDDLE 90S. THIS WOULD HELP PRODUCE HEAT INDICES REACHING THE 100 DEGREE MARK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES ON WEDNESDAY WILL CLIMB INTO THE MIDDLE 90S AND PERHAPS EVEN THE UPPER 90S. THIS WILL COMBINE WITH DEWPOINTS IN THE LOW 70S TO PRODUCE HEAT INDICES AROUND 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 6:14 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
614 AM EDT TUE JUL 24 2012
INZ050-058-241100-
FAYETTE IN-WAYNE IN-
614 AM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL AFFECT WAYNE AND NORTHERN FAYETTE
COUNTIES THROUGH 700 AM EDT...
AT 609 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM 14 MILES
NORTHWEST OF FRANKLIN...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HAGERSTOWN...DUBLIN...
CAMBRIDGE CITY...FOUNTAIN CITY AND CENTERVILLE.
ALSO...FRANKLIN...ECONOMY...WILLIAMSBURG...MOUNT AUBURN...
JACKSONBURG...GREENS FORK...BENTONVILLE AND EAST GERMANTOWN ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3979 8531 3980 8523 3987 8522 3988 8521
4000 8521 4001 8482 3988 8482 3959 8529
3966 8531
ASLSpecial weather statement, Jul 24, 6:46 AM EDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
646 AM EDT TUE JUL 24 2012
INZ050-058-059-066-OHZ060-070-241130-
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-BUTLER OH-PREBLE OH-
646 AM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PREBLE...
NORTHWESTERN BUTLER...SOUTHERN WAYNE...FAYETTE...FRANKLIN AND UNION
COUNTIES THROUGH 730 AM EDT...
AT 643 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BEESONS...
MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CONNERSVILLE...
LIBERTY...WEST COLLEGE CORNER...BROOKVILLE AND OXFORD.
ALSO...METTEL FIELD...WATERLOO...PHILOMATH...BUNKER HILL...
ABINGTON...SPRINGERSVILLE...BOSTON AND CLIFTON ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.
LAT...LON 3980 8529 3979 8523 3982 8523 3991 8501
3981 8490 3949 8463 3935 8521 3978 8531
3979 8531
ASLSpecial weather statement, Jul 24, 7:36 AM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 736 AM EDT TUE JUL 24 2012 INZ066-074-KYZ091>093-OHZ070-077-241215- FRANKLIN IN-DEARBORN IN-KENTON KY-BOONE KY-CAMPBELL KY-BUTLER OH- HAMILTON OH- 736 AM EDT TUE JUL 24 2012 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF THE TRI-STATE THROUGH 815 AM EDT... AT 730 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM ON THE OHIO AND INDIANA STATE LINE NEAR SCIPIO...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HARRISON...BRIGHT... ROSS...HIDDEN VALLEY...CLEVES...FOREST PARK...MOUNT HEALTHY...NORTH COLLEGE HILL...FINNEYTOWN...CHEVIOT...WYOMING AND BURLINGTON. ALSO...ALERT...MILLVILLE...LOGAN...LAYHIGH...WEST HARRISON...PLEASANT RUN...PLEASANT RUN FARM AND GRANDVIEW ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3911 8438 3898 8474 3939 8499 3952 8471 BINAU
Special weather statement, Jul 24, 7:39 AM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
739 AM EDT TUE JUL 24 2012
OHZ034-042-043-051-241215-
DARKE OH-MERCER OH-MIAMI OH-SHELBY OH-
739 AM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SHELBY...WESTERN
MIAMI...SOUTHWESTERN MERCER AND DARKE COUNTIES THROUGH 815 AM EDT...
AT 730 AM EDT...RADAR INDICATED SEVERAL STRONG THUNDERSTORMS WEST OF
CELINA TO NEAR GREENVILLE...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. HENRY...UNION
CITY...ANSONIA...VERSAILLES...PLEASANT HILL...NEW MADISON...
GREENVILLE...COVINGTON...BRADFORD AND ARCANUM.
ALSO...NORTH DAYTON...ROSE HILL...BURKETTSVILLE...COSMOS...NEW
WESTON...NORTH STAR...ROSSBURG AND OSGOOD ARE NEAR THE PATH OF THESE
STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4003 8421 3991 8444 3992 8479 3995 8481
4056 8481 4063 8473
BINAUSpecial weather statement, Jul 24, 9:00 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
900 AM EDT TUE JUL 24 2012
OHZ043-044-051-052-241330-
CHAMPAIGN OH-LOGAN OH-MIAMI OH-SHELBY OH-
900 AM EDT TUE JUL 24 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SHELBY...NORTHERN
MIAMI...SOUTHWESTERN LOGAN AND WESTERN CHAMPAIGN COUNTIES THROUGH 930
AM EDT...
AT 858 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SIDNEY...
MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...PIQUA...TROY...ST.
PARIS AND URBANA.
ALSO...LOCKINGTON...PEMBERTON...QUINCY...PLATTSVILLE...FARRINGTON...
BALLOU...FLETCHER AND CARYSVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4002 8365 4004 8403 4003 8404 4004 8431
4035 8437 4038 8406
BINAUSpecial weather statement, Jul 24, 10:06 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1006 AM EDT TUE JUL 24 2012
INZ050-OHZ034-035-042-043-241445-
WAYNE IN-AUGLAIZE OH-DARKE OH-MERCER OH-SHELBY OH-
1006 AM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL AFFECT WESTERN
SHELBY...MERCER...NORTHERN DARKE...SOUTHWESTERN AUGLAIZE AND
NORTHEASTERN WAYNE COUNTIES THROUGH 1045 AM EDT...
AT 1000 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS OVER EAST
CENTRAL INDIANA...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS AS THEY PUSH INTO WEST CENTRAL OHIO.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CELINA...FORT
RECOVERY...COLDWATER...ST. HENRY...UNION CITY...NEW BREMEN...
MINSTER...ANSONIA...FORT LORAMIE...FOUNTAIN CITY AND VERSAILLES.
ALSO...WABASH...TAMA...MONTEZUMA...NORTH DAYTON...CARTHAGENA...
BULKHEAD...ROSE HILL AND COSMOS ARE NEAR THE PATH OF THESE STRONG
THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4038 8425 3980 8506 4001 8513 4001 8482
4066 8481 4074 8466
BINAUThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:14 AM EDT | Special Weather Statement | ILN | Wayne | 46 min |
| Jul 24, 6:46 AM EDT | Special Weather Statement | ILN | Fayette, Franklin, Union, Wayne | 44 min |
| Jul 24, 10:06 AM EDT | Special Weather Statement | ILN | Wayne | 39 min |
| Jul 24, 10:26 AM EDT | Severe Thunderstorm Warning | ILN | Wayne | 34 min |
| Jul 24, 11:13 AM EDT | Severe Thunderstorm Warning | ILN | Union, Wayne | 32 min |
| Jul 24, 3:35 PM EDT | Heat Advisory | ILN | Dearborn, Fayette, Franklin, Ohio, Ripley, Switzerland and 2 more | 28 hr |
| Jul 24, 7:36 AM EDT | Special Weather Statement | ILN | Hamilton | 39 min |
| Jul 24, 7:39 AM EDT | Special Weather Statement | ILN | Darke | 36 min |
| Jul 24, 8:09 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 36 min |
| Jul 24, 9:00 AM EDT | Special Weather Statement | ILN | Miami, Shelby | 30 min |
| Jul 24, 10:56 AM EDT | Severe Thunderstorm Warning | ILN | Clark, Miami | 34 min |
| Jul 24, 11:22 AM EDT | Severe Thunderstorm Warning | ILN | Clark, Clinton, Fayette, Greene | 23 min |
| Jul 24, 11:34 AM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Highland, Warren | 26 min |
| Jul 24, 11:42 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Clermont, Hamilton, Warren | 48 min |
| Jul 24, 12:03 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Highland, Warren | 27 min |
| Jul 24, 12:22 PM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton, Warren | 83 min |
| Jul 24, 12:23 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Scioto | 37 min |
| Jul 24, 12:25 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.